Thunderstorm Wind, Cheyenne
- When
- August 17, 5:25 PM MST
- Where
- Cheyenne County, 9 mi NE of Kit Carson
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.867, -102.667
1 thunderstorm wind, 1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 17, 11:40 AM MST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1240 PM MDT THU AUG 17 2006 .DISCUSSION... A COLD FRONT IS EXPECTED TO MOVE SOUTH INTO THE CNTRL HIGH PLAINS TOMORROW AFTERNOON WHICH SHOULD GIVE MUCH OF THE CWA A SHOT AT SOME RNFL. WILL CONTINUE TO WORK OUT ISC ISSUES AND TIMING THROUGH THE TIME OF ZONE ISSUANCE. AS OF NOW IT APPEARS THE NW PORTION OF THE CWA SHOULD SEE TSRA TOMORROW AFTERNOON WITH PERHAPS AN ADDITIONAL CORRIDOR OF TSRA ACROSS THE SE ZONES ASSOC WITH A PRE-FRONTAL TROUGH. THE FRONTAL ACTIVITY IS EXPECTED TO MOVE GENERALLY NORTH TO SOUTH WITH THE FRONT...ENDING BY SUNRISE FOR MOST LOCATIONS. SOME LINGERING SHRA INTO MID-MORNING SAT ARE POSSIBLE ACROSS THE FAR SRN COUNTIES. BY SUNRISE SAT MORNING THE FRONT SHOULD BE WELL SOUTH OF THE CWA GIVEN FRONTAL MOTION WILL BE AIDED BY COLD POOL ENHANCEMENT. THEREFORE...THINK TSRA/SHRA FOR SAT WILL BE CONFINED ACROSS SW KS AND SE CO WITH MY CWA UNDER GENERALLY SUBSIDENCE IN THE WAKE OF A DEPARTING NRN PLAINS TROUGH. CLOUDY SKIES UNDER THE FRONTAL INVERSION SAT MORNING SHOULD MIX OUT TO SCT-BKN BY THE AFTERNOON. I LOWERED SATS HIGH TEMPS A FRAZ FROM WHAT WAS FCSTD. ON SUNDAY THERE EXISTS A CHANCE FOR SHRA/TS TO AFFECT THE CO ZONES BUT CONFIDENCE IS LOW THIS MORNING SO HELD LOW CHANCE POPS ONLY FOR CHEYENNE COUNTY. THE EXTENDED PERIODS APPEAR DRY AND MILD WITH GENERALLY ZONAL FLOW BREAKING DOWN TO NW FLOW BY THE END OF NEXT WEEK... PER SPECTRAL OUTPUT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1022 AM MDT THU AUG 17 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1122 AM CDT THU AUG 17 2006 /1022 AM MDT THU AUG 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING IN EASTERN COLORADO. DUE TO LIMITED INSTABILITY AND WIND SHEAR...STORMS ARE NOT EXPECTED TO BECOME SEVERE. ALL THUNDERSTORMS PRODUCE DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE THROUGH THE REGION FROM LATE FRIDAY AFTERNOON INTO EARLY SATURDAY. AN UPPER LEVEL DISTURBANCE WILL ALSO MOVE THROUGH AT THE SAME TIME. A MOIST AND UNSTABLE AIR MASS WILL BE IN PLACE AHEAD OF THESE FEATURES. AS A RESULT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA DURING THIS TIME. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...THE POTENTIAL WILL EXIST FOR THESE STORMS TO PRODUCE LOCALLY HEAVY RAINFALL. THIS COULD CAUSE FLOODING PROBLEMS IN LOCATIONS THAT RECEIVED HEAVY RAINFALL ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BULLER/JDK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 325 PM MDT THU AUG 17 2006 KSZ028-029-172200- GOVE-LOGAN- 425 PM CDT THU AUG 17 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE COUNTY IN WEST CENTRAL KANSAS... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF THE MONUMENT ROCKS...OR 13 MILES NORTH OF SCOTT STATE LAKE...AND MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. PERIODS OF VERY HEAVY RAIN ARE ALSO POSSIBLE AS THIS STORM MOVES SLOWLY TO THE NORTH. JRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 502 PM MDT THU AUG 17 2006 KSZ029-172330- GOVE- 602 PM CDT THU AUG 17 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GOVE COUNTY IN WEST CENTRAL KANSAS... AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF GOVE...OR NEAR GOVE...AND MOVING EAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...HEAVY RAIN...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 96 AND 110. JRM
The Goodland radar (KGLD), 100 km away, was scanning. The volume nearest the first event began at 00:26 UTC.
1 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
3.12 inches of rain fell in two hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532750, 5532751.